Alert archive / Michigan / Frost Advisories in 2007
Frost Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at May 20, 2007, 3:31 PM EDT for 11 counties in Michigan. It took effect at May 20, 2007, 5:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2007, 3:31 PM EDT (19:31 UTC)
- In effect from
- May 20, 2007, 5:00 PM EDT
- Expired
- May 21, 2007, 5:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Kalkaska County, MI, Montmorency County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 32 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 201931 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 331 PM EDT SUN MAY 20 2007 ...CHILLY TEMPERATURES EXPECTED OVERNIGHT... .HIGH PRESSURE BUILDING INTO THE WESTERN GREAT LAKES WILL RESULT IN CLEAR SKIES AND LIGHT WINDS ACROSS MUCH OF NORTHERN MICHIGAN TONIGHT...AND WITH AN UNSEASONABLY COOL AIR MASS ALREADY IN PLACE TEMPERATURES OVERNIGHT ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S. THIS IS EXPECTED TO RESULT IN FROST DEVELOPMENT ACROSS PORTIONS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN AWAY FROM THE GREAT LAKES. MIZ008-015>019-021>024-027>030-210900- /O.NEW.KAPX.FR.Y.0002.070520T2100Z-070521T0900Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA- INCLUDING THE CITIES OF...SAULT STE MARIE...ST IGNACE... PELLSTON...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...BELLAIRE... GAYLORD...ATLANTA...ALPENA...KALKASKA...GRAYLING...MIO... HARRISVILLE 331 PM EDT SUN MAY 20 2007 ...FROST ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. OVERNIGHT TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S ACROSS THE ADVISORY AREA...WITH SOME LOW LYING SHELTERED AREAS DIPPING INTO THE MID TO UPPER 20S. THIS IS EXPECTED TO RESULT IN AREAS OF FROST DEVELOPING DURING THE OVERNIGHT HOURS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. TAKE STEPS THIS EVENING TO PROTECT SENSITIVE VEGETATION...EITHER BY COVERING OR MOVING INDOORS IF POSSIBLE. $$ JPB
1 follow-up statement
000 WWUS73 KAPX 210230 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1030 PM EDT SUN MAY 20 2007 ...CHILLY TEMPERATURES OVERNIGHT... .HIGH PRESSURE BUILDING INTO THE NORTHERN GREAT LAKES WILL RESULT IN MOSTLY CLEAR SKIES AND LIGHT WINDS ACROSS MUCH OF NORTHERN MICHIGAN TONIGHT. WITH AN UNSEASONABLY COOL AIR MASS ALREADY IN PLACE...TEMPERATURES OVERNIGHT ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S. THIS WILL RESULT IN FROST DEVELOPMENT ACROSS PORTIONS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN. MIZ008-015>019-021>024-027>030-210900- /O.CON.KAPX.FR.Y.0002.000000T0000Z-070521T0900Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...ALPENA...KALKASKA...GRAYLING...MIO... HARRISVILLE 1030 PM EDT SUN MAY 20 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. OVERNIGHT TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S ACROSS THE ADVISORY AREA...WITH SOME LOW LYING SHELTERED AREAS DIPPING INTO THE MID TO UPPER 20S. THIS WILL RESULT IN AREAS OF FROST DEVELOPING OVERNIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. TAKE STEPS THIS EVENING TO PROTECT SENSITIVE VEGETATION...EITHER BY COVERING OR MOVING INDOORS IF POSSIBLE. $$ JZ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 20, 3:20 PM EDT, 11 minutes earlier.
Area forecast discussion, May 20, 3:20 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 320 PM EDT SUN MAY 20 2007 .DISCUSSION...SHORT TERM (TONIGHT)...SC DECK CONTINUES TO ERODE AWAY ACROSS NORTHERN LOWER MI THIS AFTERNOON...SOME CLOUDS STILL HANGING ON OVER PARTS OF NORTHEAST AND SOME OF THE HIGHER TERRAIN AREAS. SURFACE RIDGE AXIS CROSSING CENTRAL UPPER/LAKE MICHIGAN AS OF MID AFTERNOON...FORECAST TO SLIDE EAST ACROSS THE REST OF THE STATE OVERNIGHT. QUESTION FOR THE OVERNIGHT HOURS DEALS MAINLY WITH FROST POTENTIAL...WITH TEMPERATURES ONLY STARTING OUT IN THE UPPER 40S/LOWER 50S. DEW POINTS ARE GENERALLY IN THE LOWER/MID 30S...WHICH SHOULD HELP THINGS FROM GETTING TOO OUT OF HAND. BUT WINDS SHOULD SLACK OFF FOR A GOOD PART OF THE NIGHT WITH SURFACE RIDGE OVERHEAD...WHICH SHOULD ALLOW TEMPERATURES TO FALL INTO THE LOWER-MID 30S IN MANY AREAS (AND PERHAPS SOME 20S IN THE USUAL COLD SPOTS). WILL PROBABLY END UP PUTTING UP A FROST ADVISORY FOR COUNTIES ALONG/NORTH OF M-72 AND ALONG/EAST OF US-131...AS WELL AS FOR CHIPPEWA/MACKINAC COUNTIES PER COORDINATION WITH MQT. JPB TOMORROW AND TOMORROW NIGHT...MAIN FORECAST CONCERN IS DEGREE OF LINGERING CLOUDS TOMORROW AND SUBSEQUENT EFFECTS ON TEMPERATURES... AS WELL AS PRECIPITATION CHANCES. FRONTAL BOUNDARY RESIDING FROM NORTHERN IOWA THROUGH THE OHIO VALLEY THIS AFTERNOON WILL BEGIN TO LIFT NORTH BY MORNING AS LOW LEVEL RIDGE AXIS CRESTS THE AREA AND RETURN FLOW COMMENCES. RATHER STRONG THERMAL/THETA-E ADVECTION WILL ACCOMPANY THE BOUNDARY AS IT LIFTS NORTH...AS EVIDENCED BY QUITE WARM/MOIST H85 CONDITIONS RESIDING OVER THE EASTERN PLAINS INTO THE MIDWEST PER 12Z RAOBS. BIGGEST CONCERN IS THAT PLENTIFUL LOW LEVEL MOISTURE IN PLACE THIS AFTERNOON (WHILE EXPECTED TO SLIP SOUTH OVERNIGHT)...MAY VERY WELL MAKE A RUN BACK TOWARD THE AREA TOMORROW. CERTAINLY NOT HELPING THINGS WILL BE STRONG PUSH OF LOW LEVEL THETA-E ADVECTION RUNNING UP UNDER STRENGTHENING SUBSIDENCE INVERSION. WITH THIS SETUP...CAN EASILY FORESEE A TIGHT CLOUD GRADIENT ACROSS THE CWA FROM SOUTHWEST TO NORTHEAST AS DRY AXIS HANGS TIGHT OVER LAKE SUPERIOR WHILE NORTHWEST LOWER MICHIGAN SEES CLOUD DECK ADVANCING SLOWLY NORTHEASTWARD THROUGH THE AFTERNOON. HAVE ATTEMPTED TO PLAY THINGS IN THIS MANNER...WHICH WILL IN ALL LIKELIHOOD HAVE SOME EFFECT ON TEMPERATURES AS WELL...SO WILL SHOW A GRADIENT FROM WARMER NORTHEAST CWA TO COOLER SOUTHWEST ZONES. IN ADDITION TO THE CLOUDS...WEAK ISENTROPIC ASCENT WITH STRONGEST PUSH OF WARM ADVECTION AND WEAK H85 CONVERGENCE ALONG LEADING EDGE OF TIGHT RH GRADIENT MAY BE ENOUGH TO FORCE A FEW SHOWERS WITH ALREADY MOIST LOW LEVELS. IN ADDITION...STEEPENING MID LEVEL (700-500MB) LAPSE RATES TO AROUND 7C/KM AND EXPECTED HEATING ALONG THE LEADING EDGE OF EXPECTED CLOUD LINE COUPLED WITH INFLUX OF MOISTURE MIGHT BE SUFFICIENT TO POP AN ISOLATED STORM OR TWO... THOUGH CAPPING ON THE INCREASE AS MID LEVEL RIDGE FOLDS ACROSS THE REGION BY EVENING. GIVEN RESIDUAL UNCERTAINTIES...AND SEEMINGLY ALWAYS PROBLEMATIC ISSUES WHEN DEALING WITH STRONG PUSHES OF TEMP/MOISTURE ADVECTION...HAVE LEFT IN A LOW CHANCE POP FOR ALL AREAS AS DO EXPECT TO SEE A LITTLE ACTIVITY...BUT NOT WIDESPREAD. A DOWNTURN IN ANY SHOWER/STORM ACTIVITY EXPECTED TOMORROW NIGHT AS H85 WARM FRONT QUICKLY LIFTS THROUGH THE AREA AND THINGS REFOCUS WELL NORTH AND WEST OF THE AREA ON THE NOSE OF STRENGTHENING LOW LEVEL JET. SHOULD BE THE FIRST (BUT NOT WARMEST) OF A FEW UPCOMING WARM NIGHTS WITH TIGHTENING GRADIENT AND A LINGERING BREEZE...WITH ONGOING WEAK WARM ADVECTION AT THE SURFACE. LONG TERM (TUESDAY THROUGH SUNDAY)...A FAIRLY QUIET START TO THE PERIOD WILL GIVE WAY TO AN INCREASINGLY ACTIVE WEATHER PATTERN ACROSS THE GREAT LAKES BY LATE WEEK...AS POTENT UPPER SYSTEM PUSHES OUT OF THE PLAINS AND TOWARD THE REGION. THE PRIMARY FORECAST CONCERN THROUGH THE EXTENDED REVOLVES AROUND PRECIPITATION CHANCES TOWARD LATE WEEK AS WELL AT TEMPERATURES (THOUGH IT STILL DOES APPEAR QUITE NICE THROUGH MIDWEEK). TUESDAY THROUGH WEDNESDAY TIME FRAME WILL BE DOMINATED BY EXPANSIVE UPPER RIDGING...WITH HEIGHTS BUILDING IN EXCESS OF 580DM DOWNSTREAM OF VIGOROUS SHORTWAVE DIGGING THROUGH THE NORTHERN/CENTRAL HIGH PLAINS. TIGHTENING GRADIENT ON THE BACKSIDE OF DEPARTING LOW LEVEL RIDGE WILL ENSURE INCREASING MIXING EACH AFTERNOON...WITH H85 TEMPS SOARING INTO THE LOW/MIDDLE TEENS CELSIUS. SOME INDICATIONS EVEN WARMER NUMBERS POSSIBLE GIVEN STRONG SUBSIDENCE AND SUCH A WARM SURGE AHEAD OF DEVELOPING LOW TO THE WEST...AS EVIDENCED BY ECMWF H85 TEMPS CLIMBING TO AROUND 17-18C. NO MATTER THE EVENTUAL ACTUAL NUMBERS...IT WILL BE VERY WARM...AND GOING HIGHS IN THE LOWER...TO POSSIBLY MIDDLE 80S...LOOK GOOD. CLOUDS SHOULD PRETTY MUCH BE A NON-ISSUE WITH DEEP LAYER SUBSIDENCE AND DRYING...THOUGH WITH RETURN FLOW COMMENCING TUESDAY...LOW LEVEL THETA-E ADVECTION FROM A WIDE OPEN GULF COUPLED WITH AFTERNOON HEATING SHOULD BE ENOUGH TO POP SOME CU...AS CONVECTIVE TEMPS ONLY IN THE MIDDLE 70S. SIMILAR TO YESTERDAY...STILL NOT OVERLY COMFORTABLE ABOUT A DRY FORECAST FOR WEDNESDAY AS THIS SHOULD (THEORETICALLY) BE THE WARMEST DAY WITH H85 TEMPS MAXING OUT. GIVEN UPPER RIDGE AXIS SLIPPING TO THE EAST TUESDAY NIGHT AND SUBSEQUENT WEAK HEIGHT FALLS...WILL HAVE TO WATCH FOR POTENTIAL ISOLATED DIURNAL CONVECTIVE DEVELOPMENT AS LOW LEVEL THETA-E AXIS SOARS INTO THE REGION (TD/S WELL INTO THE 50S). FORECAST SOUNDINGS CONTINUE TO INDICATE MLCAPE OF ABOUT 800 J/KG BY LATE AFTERNOON...WITH CAPPING ATTEMPTING TO ERODE AS TEMPS SHOOT UP INTO THE LOW/MID 80S. HOWEVER...WITH SUCH STRONG MID LEVEL RIDGING NEARBY...FEEL CAP WILL MOST LIKELY HOLD UNLESS TEMPS GET EVEN WARMER THAN FORECAST...SO WILL LEAVE A DRY FORECAST THIS GO AROUND. FOCUS THEN QUICKLY SHIFTS TO APPROACHING SHORTWAVE FOR THURSDAY. VIGOROUS UPPER LOW (QUITE IMPRESSIVE ON MORNING SATELLITE PICS) OFF THE PACIFIC NORTHWEST COAST WILL DIVE INTO THE CENTRAL HIGH PLAINS ON TUESDAY...INCITING LEE CYCLOGENESIS ON THE TAIL END OF THE FRONT THAT JUST PASSED THROUGH THE AREA THIS MORNING. THIS UPPER SYSTEM AND ITS ASSOCIATED SURFACE REFLECTION IS THEN PROGGED TO ADVANCE TOWARD THE WESTERN GREAT LAKES ON THURSDAY...WITH ATTENDANT COLD FRONT QUICKLY PUSHING THROUGH THE REGION THURSDAY AFTERNOON OR THURSDAY NIGHT. OPERATIONAL AND ENSEMBLE MEAN GUIDANCE REMAINS IN STARK AGREEMENT REGARDING THE TIMING OF THIS FRONT...STILL SHOWING A PASSAGE SOMETIME BETWEEN 00Z AND 12Z THROUGH THE CWA...WITH THE 12Z NAM THE ONLY OUTLIER MODEL...SHOWING A PASSAGE LATE WEDNESDAY. BELIEVE THIS MODEL HAVING TROUBLE RESOLVING SUCH A DYNAMIC SYSTEM ON THE EDGE OF ITS DOMAIN AND WILL DISREGARD. TIMING OF THE FRONT REMAINS SUCH THAT SEVERE WEATHER IS A POSSIBILITY...AS SHOULD SEE GOOD AFTERNOON HEATING...THOUGH LIKELY A LITTLE COOLER THAN TUE/WED GIVEN INCREASED CLOUD COVER FROM UPSTREAM CONVECTION. WITH STRONG HEIGHT FALLS OVERSPREADING THE AREA AND ENHANCED CONVERGENCE ALONG THE FRONT COUPLED WITH PLENTIFUL BOUNDARY LAYER MOISTURE AND...CONVECTION SHOULD NOT BE A PROBLEM. 0-6KM SHEAR RAPIDLY ON THE INCREASE TO 40 KNOTS OR BETTER WITH APPROACH OF 500MB SPEED MAX LENDS CREDENCE TO ORGANIZED SEVERE POTENTIAL...THOUGH ONE NEGATIVE WILL LIKELY BE WAVE SHEARING OUT AS IT APPROACHES THE AREA...WITH DEEPEST FORCING PUSHING INTO WESTERN ONTARIO. EXPECT TO SEE RAPIDLY IMPROVING CONDITIONS BEHIND THE FRONT AS PROGGED WOUND-UP NATURE OF THE SYSTEM DICTATES THE EASTWARD PROGRESSION OF PRONOUNCED DRY SLOT THURSDAY NIGHT INTO FRIDAY. WITH LOSS OF DEEP MOISTURE AND ARRIVAL OF COOLER/MUCH DRIER AIRMASS AS LOW LEVEL RIDGE DIPS INTO THE AREA...FRIDAY INTO SATURDAY SHOULD BE ON THE DRY SIDE...ALBEIT WITH COOLER AFTERNOON HIGHS. GIVEN SHEARING OF WAVE...AND LOSS OF FRONTAL DRIVING MECHANISM...FRONTAL BOUNDARY LIKELY TO STALL SOMEWHERE TO OUR SOUTH. MODEL GUIDANCE REMAINS INSISTENT ON DROPPING MORE ENERGY THROUGH THE NORTHERN ROCKIES AND OUT ONTO THE PLAINS BY THE WEEKEND...WHICH COULD ONCE AGAIN INCITE THE DEVELOPMENT OF ONE OR MORE WAVES ALONG THIS BOUNDARY. HOWEVER...AT THIS TIME...IT STILL APPEARS THE HIGH PRESSURE WILL REMAIN DOMINANT OVER THIS AREA (PER 00Z ECMWF AND 00Z GFS ENSEMBLE MEAN)...WITH DRY WEATHER PREVAILING AND A CONTINUATION OF TEMPS JUST A TOUCH BELOW NORMAL (HIGHS MAINLY IN THE LOW/MID 60S). HOWEVER... WOULDN/T TAKE MUCH (I.E. STRONGEST WESTERN CONUS WAVE) TO BOW THE FRONT BACK NORTH...WHICH WOULD RESULT IN A MORE CLOUDY/SHOWERY FORECAST THAN CURRENTLY EXPECTED. LAWRENCE && .AVIATION... /ISSUED 123 PM EDT SUN MAY 20 2007/ MVFR SC DECK HAS CLEARED OUT OF PLN...AND SHOULD DO SO SHORTLY AS WELL AT TVC/APN. HIGH PRESSURE BUILDS IN TONIGHT...AND WILL KEEP CONDITIONS VFR AT ALL THREE TERMINAL SITES THROUGH MONDAY MORNING. JPB && .APX WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY...TONIGHT... MIZ008-015>019-021>024-027>030. &&
Hazardous weather outlook, May 20, 3:30 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 330 AM EDT SUN MAY 20 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-211000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 330 AM EDT SUN MAY 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. SEVERE WEATHER IS NOT EXPECTED. BETTER CHANCES FOR THUNDERSTORMS WILL ARRIVE WEDNESDAY NIGHT...AND PARTICULARLY ON THURSDAY AS A COLD FRONT MOVES THROUGH THE AREA. SOME THUNDERSTORMS MAY LINGER INTO THURSDAY NIGHT...ESPECIALLY ACROSS NORTHEAST LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Michigan, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.